Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
183 Doctors are Online

Suggest remedy for typhoid cure and improving immune system with medicine?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1980
Answered : 1357 Questions
Question
Sir I have been suffering from typhoid from last 2 months. Dr. have prescribed 3days IV of Offlox, Cetrifine 2 times. Then I took medicine for 5 days. Again in widal test Typhoid came positive with same intensity. Medicines are taken by me continuously . Still it is not getting cured. They have even given me very higher antibiotics even I am not getting cured. Please help me. Last time it was 1:320 in report of 2 rows. This time it became 1:80 for 1 row and 1:160 for second. Again when I checked 3 days before it became 1:160 for both the rows. My immune system is very weak for last 1 year. I am repeatedly suffering from fever, cough and cold and so on. Please help me to improve immune system with medicine, and do suggest for typhoid cure too.
Posted Mon, 23 Dec 2013 in General Health
 
 
Answered by Dr. Rakesh Karanwal 1 hour later
Brief Answer: Inadequate duration of treatment is the cause Detailed Answer: Hi there, Thanks for your query. Firstly, in order to PINPOINT the exact cause of your problems; give you a SOUND professional advice; and, TRUE VALUE FOR YOUR MONEY, may I request you to kindly provide additional information as follows :- # What were your symptoms when the so-called Typhoid began? # After how many days did the fever disappear? Did you have recurrence of fever? # Did you have watery diarrhea also? # Do you still get fever? If yes, is it continuous or occurs just for a few hours in a day? # Whenever the fever comes up, do you feel shivering and get headache? # How frequently do you get attacks of cold and cough in a month? Are these attacks associated with repeated sneezing, nasal discharge, nasal stuffiness, irritation and watering of eyes, pain around eyes and forehead? # Have you lost weight in the past one year? If yes, how many kg? However, pending receipt of the required information, I am of the opinion that the duration of treatment was grossly inadequate. Inj. Ceftriaxone is given for at least 10-14 days. If full course is not given, then the surviving typhoid bacteria in the blood, multiply again and cause typhoid fever. Further, Widal’s test is very non-specific and can be falsely positive in several other infections too, including malaria and E.coli infection. The only confirmative test for typhoid is isolation of typhoid bacteria in blood culture. Was Blood culture done?? Also, please remember that a positive Widal’s test is just suggestive of a recent infection. The titres come down very slowly, in fact, much after the fever and other symptoms have disappeared. So, increased titres (1:320 or 1:160) does NOT MEAN THAT Typhoid is still persisting, if you have already improved completely. So, don’t worry about the Widals’ titres UNLESS you are still running fever. Your doctor should now, get the following tests done (if you are still running fever):- * stool culture for typhoid bacteria; * blood culture for other organisms; * urine examination and culture for urinary infection. * a test for Malarial antibodies and, * a chest X-ray (to see for evidence of tuberculosis or other infection) should also be done. Once the culture is done, the culprit bacteria are grown which can then be recognized. Also, these bacteria are subjected to various antibiotics so as to know which antibiotic will be most effective( that is, which one kills maximum bacteria). I cannot comment beyond this, till I get the complete information from you. Consult your doctor and apprise him of my opinion. I am certain that he will agree with my opinion; order required tests, and- based on the reports- will arrive at a certain diagnosis and prescribe suitable treatment as advised. Hope I have addressed to your concerns to your complete satisfaction and you find my response helpful and informative. I will be happy to answer further queries, if any. I will be waiting for additional information in as much details as possible. Have a nice day, Dr. Rakesh Karanwal
Above answer was peer-reviewed by
 
Follow-up: Suggest remedy for typhoid cure and improving immune system with medicine? 12 minutes later
What were your symptoms when the so-called Typhoid began? Ans: I got fever repeatedly. It used to come when I do some physical work, like climbing up the stairs. Reading continue for 4-5 hrs. I was not able to eat anything because I feel bulky stomach. Little Vomating senstation. Sometime feel very weakness. # After how many days did the fever disappear? Did you have recurrence of fever? Ans: this fever used to go for 3-4 days normally. But from last 2 months , it goes in the cycle of 6-7hrs. # Did you have watery diarrhea also? Ans: No. # Do you still get fever? If yes, is it continuous or occurs just for a few hours in a day? Ans: Yes I still get fever, frequently. Even when I walk for 30-40 steps. # Whenever the fever comes up, do you feel shivering and get headache? Ans: No shivering , no Headache. # How frequently do you get attacks of cold and cough in a month? Are these attacks associated with repeated sneezing, nasal discharge, nasal stuffiness, irritation and watering of eyes, pain around eyes and forehead? Ans: I do have pain in eyes during cold and cough. No nasal discharge. No irritation . No watering of eyes. # Have you lost weight in the past one year? If yes, how many kg? Ans: I do have lost my weight in last 4 months around 9Kg. 5months ago I was 76 kg. Now I weigh 65 Kg. Please help to improve immune power also.
 
 
Answered by Dr. Rakesh Karanwal 47 minutes later
Brief Answer: Widal reports are NORMAL. Explore other causes Detailed Answer: Hi XXXX, Firstly, from the entire information provided, I have come to the conclusion that it was NOT typhoid fever at all!! INCIDENTALLY, YOUR WIDAL REPORTS ARE PERFECTLY NORMAL. (They are NOT POSITIVE, as the doctor has mentioned). Secondly, feeling of warmth within the body or head following mild exertion or prolonged studies, is sometimes mistaken as fever. However, since you have been having fever off and on, each lasting for a few hours, the possible causes are:- 1. Malaria :- get your blood test for Malarial antibodies done immediately. 2. Tuberculosis :- A chest X-ray would diagnose/rule-out tuberculosis (in view of severe weight loss)of lungs. Or, you may be suffering from intestinal tuberculosis. 3. Infection of the intestine (due to a bacteria called H.pylori) with lack of absorption of food (called mal-absorption syndrome), leading to significant weight loss. A 14 days' course of anti-H.pylori therapy; followed by, with effect from Day 15, anti-acid drug, such as, lansoprazole or rabeprazole for 2-3 months; Probiotics, such as, lactobacilli and pancreatic enzymes for one month; deworming course immediately and thereafter, once a month. This treatment will cure you permanently, along with gradual increase in weight and appetite. 4. Get your Thyroid hormones test done for evidence of overactive thyroid( which too causes significant weight loss). 5. Chronic anxiety with mental stress:- If you do have symptoms of mental stress and anxiety/depression, a long-term course of a combination of an anti-depressant + anti-anxiety drug will show tremendous improvement in your condition. 6. Lastly, just in case you had sex with a stranger/sex-worker in the past, HIV is a strong possibility. As far as low immunity is concerned, a balanced diet (high calorie, high protein, low fat diet); regular exercises; proper personal hygiene are adequate to improve body immunity. Frequent attacks of common cold and cough indicate that you have an allergy of upper respiratory tract. Consult your treating doctor and discuss my opinion with him. I am certain he will agree with me and follow my advice. I will be happy to answer further queries, if any. Take care, Dr. Rakesh Karanwal
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor